Case Report

Acute Propahenone Poising

  • Mustafa Kemal Arslantaş
  • Tuncay Özgür
  • Reyhan Arslantaş
  • Tolga Şitilci
  • Emine Özyuvacı
  • Fikret Kutlu

IMJ 2006;7(1):32-34

Introduction:

Propaphenone hydrochloride is an antiarrhythmic which belongs to class 1C. In recent years it has been widely used in elinical medicine, mainly in the treatment of hyperkinetic arrhythmia.

Case report:

We deseribe the successful treatment of a 28-year old woman who ingested in a suicide attempt circa 10 pills each containing 300 mg of propaphenone (Rytmonorm). The patient showed coma, seizures, bradycardia, hypotension, conduction detay and severe atrioventricular and intraventricular conduction disorders; an infusion of bicarbonate and doparnine was immediately given and a temporary heart electro-stimulator was inserted. As the cardiac arrest was developed CPR performed. Intensive conduction disorders persisted for 6 hours and gradually disappeared over the course of 36 hours and the patient was discharged with sinusal rhythm and good hemodynamic balance on the third day after admittance.

Discussion:

The literature regarding propaphenone pharmacokinetic and intoxication is reviewed, and we discuss the law death rate attributed to this drug in canırast to its frequent use. Gastric lavage, mechanic ventılation, administration of alkalinization solutions and management of rhythm disorders were the most important therapeutic measures in this case.

Keywords: Prophaphenone, poisoning, intoxication